MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD, CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD, CATHETER, UROLOGICAL
Model Number G15040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: entity = b)(6).E3: occupation = senior operating department practitioner h3: device evaluated by mfg = device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, the "open-end flexi-tip ureteral catheter" snapped in half.Reportedly, the 4fr catheter was not twisted or knotted during insertion and passed smoothly.There was a slight resistance when trying to remove the catheter and then the catheter snapped.The physician was able to remove the retained half inside the right ureter using a grasper forceps.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Event or Problem Description
Additional information was received 06mar2026.The catheter did go through a scope.The scope was checked and no damaged was observed.The event occurred during a ureteroscopy procedure.
 
Additional Manufacturer Narrative
Additional information: b5, a3a - sex, b7, e4, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.As reported, during an ureteroscopy procedure, the "open-end flexi-tip ureteral catheter" snapped in half.Reportedly, the 4fr catheter was not twisted or knotted during insertion and passed smoothly.There was a slight resistance when trying to remove the catheter and then the catheter snapped.The catheter did go through a scope.The scope was checked and no damaged was observed.The physician was able to remove the retained half inside the right ureter using a grasper forceps.The patient did not require any additional procedures or experience any adverse effects due to this event.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, and instructions for use (ifu), as well as a visual examination of the returned device, were conducted during the investigation.The complaint device was returned in an open package with a label.Upon visual inspection, the device was returned in 2 pieces.There was an 18 cm scrape on one of the sections, indicating it has likely been abraded by another device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed no other related complaint associated with the failure mode for the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device provides the following information related to the reported issue: 'precautions: - if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.' based on the available information, inspection of returned device, and the results of the investigation, cook has concluded that the definitive cause of the issue could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD, CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23787007
Report Number1820334-2025-01542
Device Sequence Number10470449
Product Code KOD
UDI-Device Identifier00827002150409
UDI-Public(01)00827002150409(17)270417(10)16011635
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15040
Device Catalogue Number021304
Device Lot Number16011635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer03/06/2026
04/07/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/13/2026
04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLIGATOR FORCEPS.; STORTX SCOPE.
Patient SexMale